International Journal of Medicine and Health Development

CASE REPORT
Year
: 2019  |  Volume : 24  |  Issue : 2  |  Page : 114--117

Carbamazepine-associated urinary incontinence: A case report and literature review


Jamir P Rissardo, Ana L Fornari Caprara 
 Department of Medicine, Federal University of Santa Maria, Santa Maria, Rio Grande do Sul, Brazil

Correspondence Address:
Mr. Jamir P Rissardo
Department of Medicine, Federal University of Santa Maria, Santa Maria, Rio Grande do Sul.
Brazil

Carbamazepine (CBZ) is an anticonvulsant approved for the management of many neurological and psychiatric disorders. We present a case of an adult male with epilepsy who reported new seizures, and the dose of CBZ administered was 1600mg daily. CBZ dose was increased to 1800mg daily. The subject complained of urinary incontinence without dysuria that started after the CBZ dose increase. It was associated with urgency, hesitancy, dribbling of urine, and poor stream. Laboratory tests were within normal limits. He admitted dry mouth, flushing, constipation, and accommodation paralysis starting after CBZ increase. Assuming that these symptoms were an adverse drug reaction, CBZ was withdrawn and valproate was started. The individual had full recovery within four weeks. To the best of our knowledge, only two case reports of similar nature are available, but this is the first one to be reported with young male adult.


How to cite this article:
Rissardo JP, Fornari Caprara AL. Carbamazepine-associated urinary incontinence: A case report and literature review.Int J Med Health Dev 2019;24:114-117


How to cite this URL:
Rissardo JP, Fornari Caprara AL. Carbamazepine-associated urinary incontinence: A case report and literature review. Int J Med Health Dev [serial online] 2019 [cited 2020 Feb 27 ];24:114-117
Available from: http://www.ijmhdev.com/article.asp?issn=2635-3695;year=2019;volume=24;issue=2;spage=114;epage=117;aulast=Rissardo;type=0